Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 1, NWS Tulsa, OK

April 3, 2013LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 3, 2013, 8:08 AM CDT for LeFlore County, Oklahoma. It took effect at Apr 3, 2013, 9:12 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2013, 8:08 AM CDT (13:08 UTC)
In effect from
Apr 3, 2013, 9:12 AM CDT
Expired
Apr 4, 2013, 9:30 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2).

Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS44 KTSA 031308
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
808 AM CDT WED APR 3 2013


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-032108-
/O.NEW.KTSA.FL.W.0001.130403T1412Z-130405T0230Z/
/PANO2.1.ER.130403T1412Z.130404T0600Z.130404T2030Z.NO/
808 AM CDT WED APR 3 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  730 AM WEDNESDAY THE STAGE WAS 28.28 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 32.2 
  FEET BY THURSDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE THURSDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS 
  OCCURS BETWEEN SHADY POINT TO ARKOMA.  WILLIAMS ROAD EAST OF PANAMA
  AND SOME LOCAL FARM ROADS ARE FLOODED.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
4 follow-up statements
908 
WGUS84 KTSA 031915
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT WED APR 3 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-040315-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-130404T2238Z/
/PANO2.1.ER.130403T1446Z.130404T0600Z.130404T1638Z.NO/
215 PM CDT WED APR 3 2013

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  130 PM WEDNESDAY THE STAGE WAS 29.80 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 31.6 FEET THURSDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL 
  BELOW FLOOD STAGE LATE THURSDAY MORNING.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.  
  WILLIAMS ROAD EAST OF PANAMA IS FLOODED.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
818 
WGUS84 KTSA 040100
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT WED APR 3 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-040900-
/O.EXT.KTSA.FL.W.0001.000000T0000Z-130405T0000Z/
/PANO2.1.ER.130403T1446Z.130404T0600Z.130404T1800Z.NO/
800 PM CDT WED APR 3 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  730 PM WEDNESDAY THE STAGE WAS 30.34 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 30.5 FEET THURSDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL 
  BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.  
  WILLIAMS ROAD EAST OF PANAMA IS FLOODED.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
583 
WGUS84 KTSA 040951
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT THU APR 4 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-041751-
/O.CON.KTSA.FL.W.0001.000000T0000Z-130405T0000Z/
/PANO2.1.ER.130403T1446Z.130404T0215Z.130404T1800Z.NO/
451 AM CDT THU APR 4 2013

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL MID MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  430 AM THURSDAY THE STAGE WAS 29.61 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL FALL BELOW FLOOD
  STAGE BY MID MORNING.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.  
  WILLIAMS ROAD EAST OF PANAMA IS FLOODED.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
873 
WGUS84 KTSA 041543
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT THU APR 4 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-041613-
/O.CAN.KTSA.FL.W.0001.000000T0000Z-130405T0000Z/
/PANO2.1.ER.130403T1446Z.130404T0215Z.130404T1227Z.NO/
1043 AM CDT THU APR 4 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT 1030 AM THURSDAY THE STAGE WAS 28.13 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE THIS MORNING.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TODAY.
  A SMALL RISE MAY OCCUR AGAIN ON FRIDAY BUT THE RIVER WILL REMAIN 
  BELOW FLOOD STAGE.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:44 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 3, 6:44 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED APR 3 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CEILINGS BECOMING MVFR AS RAIN MOVES ACROSS EASTERN OK
INTO WESTERN AR. POTENTIAL IFR CEILINGS AT SITE KMLC
WHERE PRECIPITATION EXPECTED TO BE HEAVIEST.

&&

.PREV DISCUSSION... /ISSUED 331 AM CDT WED APR 3 2013/

DISCUSSION...
AREA RADARS SHOWING RATHER SPOTTY PRECIP COVERAGE ACROSS PARTS OF
THE FORECAST AREA...WITH THE WIDESPREAD ONGOING CONVECTION ACROSS
TX/LA CURRENTLY STEALING THE SHOW. UPPER LOW ACROSS NRN NM WILL MOVE
INTO THE OK/TX PANHANDLES TODAY...WITH A DECENT COUPLED JET PATTERN
DEVELOPING ACROSS NRN TX INTO SERN OK. LARGE SCALE LIFT SHOULD
RESULT IN AN EXPANDING AREA OF PRECIPITATION TODAY...WITH BEST RAIN
CHANCES REMAINING ACROSS SE OK/WCNTRL AR INTO TONIGHT AS THE UPPER
LOW SLIDES EAST ALONG THE RED RIVER.

HEAVIEST RAINS FROM TUESDAY IMPACTED SE OK...WITH A BAND OF 2-4
INCHES OBSERVED ACROSS PARTS OF PITTSBURG...LATIMER...LEFLORE AND
PUSHMATAHA COUNTIES. 3 HOUR FFG VALUES HAVE DIPPED TO AROUND
25-.50" IN PARTS OF THESE COUNTIES...SO WILL PLAN ON AN AREAL FLOOD
WATCH FOR TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS AREN'T
EXPECTED TO BE AS EXTREME AS TUESDAY...BUT COULD SEE ANOTHER 1-1.5"
WHICH COULD LEAD TO FLOODING OF LOW-LYING AREAS AND LOCAL STREAMS.

PRECIPITATION WILL BE TAPERING OFF ON THURSDAY AS THE UPPER LOW
PULLS EAST OF THE AREA.

A WARMING TREND IS EXPECTED FOR FRIDAY THROUGH THE WEEKEND...WITH
AFTERNOON TEMPS RETURNING TO THE 70S. FRIDAY/SATURDAY LOOKING DRY AT
THIS TIME...AND WILL KEEP THE LOW POPS BY SUNDAY AS A WEAK WAVE
PASSES ACROSS. SIGNIFICANT DIFFERENCES NOTED WITH THE LATEST ECMWF
CONCERNING THE NEXT UPPER SYSTEM FOR EARLY NEXT WEEK. 00Z ECMWF IS
MUCH FASTER EJECTING THE SYSTEM E...WITH THE GEM/DGEX REMAINING THE
SLOWEST AND THE GFS OFFERING A COMPROMISE. WOULD LIKE TO SEE MORE
CONSISTENCY BEFORE MAKING ANY SIGNIFICANT CHANGES...BUT APPEARS
WE'LL HAVE A DECENT SHOT AT THUNDERSTORMS EARLY NEXT WEEK FOLLOWED
BY ANOTHER COOLDOWN IN THE TUESDAY/WEDNESDAY TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  38  61  40 /  90  60  20   0
FSM   48  39  58  38 /  90  70  50   0
MLC   47  39  56  39 /  90  70  40   0
BVO   47  36  61  34 /  90  50  20   0
FYV   44  36  55  32 /  80  70  40   0
BYV   46  35  53  34 /  60  70  50   0
MKO   46  38  58  38 /  90  70  30   0
MIO   48  36  60  35 /  80  50  30   0
F10   46  38  58  40 /  90  60  30   0
HHW   50  41  57  39 /  90  70  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ073-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...21
LONG TERM....30
AVIATION...21
Hazardous weather outlook, Apr 3, 5:09 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT WED APR 3 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CDT WED APR 3 2013

...FLOOD WATCH TODAY AND TONIGHT PITTSBURG LATIMER LE FLORE PUSHMATAHA COUNTIES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...THIS MORNING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...THIS MORNING.

DISCUSSION...
AN UPPER LOW OVER THE SOUTHERN ROCKIES WILL CONTINUE EAST
TODAY..AND MOVE DIRECTLY OVER OKLAHOMA NORTHWEST ARKANSAS
TONIGHT.  OCCASIONAL RAIN WILL CONTINUE TODAY AND TONIGHT
WITH THE HEAVIEST RAIN  GENERALLY  SOUTH OF INTERSTATE 40.
THE MOST VULNERABLE  AREA  FOR FLOODING WILL BE PITTSBURG
LATIMER SOUTHERN LEFLORE AND NORTHERN PUSHMATAHA COUNTIES
WHERE 2 TO 4 INCHES OF RAIN FELL YESTERDAY. A FLOOD WATCH
HAS BEEN ISSUED FOR THOSE COUNTIES. STREAMS AND RIVERS IN
THE WATCH AREA WILL NEED TO BE MONITORED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THE NEXT UPPER DISTURBANCE WILL BOOST WINDS ON SATURDAY
AND BRING A RISK OF THUNDERSTORMS SUNDAY. A MORE POTENT
SYSTEM WILL RAISE THUNDERSTORM POTENTIAL EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:29 AM CDTFlood WatchTSALatimer, Pittsburg, Pushmataha36 hr
Apr 3, 8:35 AM CDTRiver Flood AdvisoryTSAPushmataha6 hr
Apr 3, 11:25 AM CDTAreal Flood WarningTSAPittsburg8 hr

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.